- 42 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
In a case series, three patients [one woman and two men] aged 24−48 years were described, who developed hyperammonaemic encephalopathy during treatment with sodium valproate [routes not stated].
Case 1: A 48-year-old man developed hyperammonaemic encephalopathy during treatment with sodium valproate. The man, who had a 10-year history of organic personality disorder and temporal lobe epilepsy, presented with complaints of repeated seizures. He started receiving sodium valproate 600mg tablet for temporal lobe epilepsy and organic personality disorder. After seven months of the treatment, he presented to an outpatient department with a complaints of lethargy and drowsiness. An examination revealed flapping tremors. His motor and sensory system examinations were normal. There was...
- Krishna V, et al. Sodium valproate induced hyperammonaemia without hepatic failure in adults: A series of three cases. Journal of Clinical and Diagnostic Research 12: FR01-FR02, No. 2, Feb 2018. Available from: URL: http://doi.org/10.7860/JCDR/2018/30892.11221 - India